Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 67, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 8:47 AM CDT for 4 counties in Oklahoma. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 8:47 AM CDT (13:47 UTC)
- Expired
- Jul 2, 2021, 10:04 PM CDT
- In force
- 37 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK
The radar
The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Canadian River near Bridgeport (BRIO2).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473
WGUS84 KOUN 011347
FLSOUN
Flood Advisory
National Weather Service Norman OK
847 AM CDT Thu Jul 1 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-020200-
/O.NEW.KOUN.FL.Y.0067.210701T1347Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT Thu Jul 1 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Canadian River near Bridgeport.
* From this morning until further notice.
* At 7:30 AM CDT Thursday the stage was 12.0 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 13.6 feet tomorrow
evening. It will then remain at or above action stage, but below
flood stage, into Monday with several small rises and falls
possible during that time.
* Impact...At 14.0 feet, Flooding affects croplands... pastures...
and oil wells near the river. Low-lying bottomlands near the river
may be cut off from easy access by high water in side channels.
Sand dredging operations are affected. Upstream points in southern
Blaine County experience flooding before the areas near Bridgeport
in northern Caddo County. Downstream points in southwestern
Canadian County are affected hours later.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
Maxwell6 follow-up statements
626
WGUS84 KOUN 011941
FLSOUN
Flood Advisory
National Weather Service Norman OK
241 PM CDT Thu Jul 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-020745-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
241 PM CDT Thu Jul 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until further notice.
* At 1:30 PM CDT Thursday the stage was 12.0 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 12.9 feet tomorrow
morning. It will remain above action stage and below flood stage
through Monday evening.
* Impact...At 13.0 feet, Some brief flooding may occur over
croplands and pastures near the river in southern Blaine...
northern Caddo... and southwestern Canadian counties. Low-lying
bottomlands near the river may be cut off from easy access by high
water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
Maxwell267
WGUS84 KOUN 020139
FLSOUN
Flood Advisory
National Weather Service Norman OK
839 PM CDT Thu Jul 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-021345-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT Thu Jul 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until further notice.
* At 7:30 PM CDT Thursday the stage was 12.2 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will rise to 13.2 feet tomorrow
morning, then begin falling.
* Impact...At 13.0 feet, Some brief flooding may occur over
croplands and pastures near the river in southern Blaine...
northern Caddo... and southwestern Canadian counties. Low-lying
bottomlands near the river may be cut off from easy access by high
water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
JP254
WGUS84 KOUN 020732
FLSOUN
Flood Advisory
National Weather Service Norman OK
232 AM CDT Fri Jul 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-021945-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-000000T0000Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
232 AM CDT Fri Jul 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until further notice.
* At 1:30 AM CDT Friday the stage was 12.2 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River will fall to 11.4 feet and then
begin rising early tomorrow afternoon. It will then rise again to
12.4 feet Monday morning. It will fall to 12.3 feet and then begin
rising slowly Monday evening.
* Impact...At 13.0 feet, Some brief flooding may occur over
croplands and pastures near the river in southern Blaine...
northern Caddo... and southwestern Canadian counties. Low-lying
bottomlands near the river may be cut off from easy access by high
water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
CMS361
WGUS84 KOUN 021353
FLSOUN
Flood Advisory
National Weather Service Norman OK
853 AM CDT Fri Jul 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC011-015-017-039-030200-
/O.EXT.KOUN.FL.Y.0067.000000T0000Z-210703T1800Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 AM CDT Fri Jul 2 2021
...The Flood Advisory is now in effect until early tomorrow
afternoon...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until Saturday afternoon.
* At 7:30 AM CDT Friday the stage was 12.1 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to fall to 11.9 feet
Saturday morning.
* Impact...At 12.0 feet, The river remains within its banks in
southern Blaine... northern Caddo... and southwestern Canadian
counties. Low-lying bottomlands near the river may be cut off from
easy access by high water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
SIX407
WGUS84 KOUN 021907
FLSOUN
Flood Advisory
National Weather Service Norman OK
207 PM CDT Fri Jul 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC011-015-017-039-030715-
/O.CON.KOUN.FL.Y.0067.000000T0000Z-210703T1800Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Fri Jul 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until Saturday afternoon.
* At 1:30 PM CDT Friday the stage was 12.1 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to fall below 12 feet
Saturday morning.
* Impact...At 12.0 feet, The river remains within its banks in
southern Blaine... northern Caddo... and southwestern Canadian
counties. Low-lying bottomlands near the river may be cut off from
easy access by high water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
Maxwell947
WGUS84 KOUN 030304
FLSOUN
Flood Advisory
National Weather Service Norman OK
1004 PM CDT Fri Jul 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
OKC011-015-017-039-030415-
/O.CAN.KOUN.FL.Y.0067.000000T0000Z-210703T0304Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 PM CDT Fri Jul 2 2021
...The Flood Advisory for the Canadian River near Bridgeport has
been cancelled...
The Flood Advisory is cancelled for
the Canadian River near Bridgeport.
* At 9:30 PM CDT Friday the stage was 11.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to continue falling.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
JPWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 3:40 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 1, 3:40 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
340 AM CDT Thu Jul 1 2021
...New LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 254 AM CDT Thu Jul 1 2021
The period through sunrise Friday will be dominated by the arrival
of a slow-moving front from Kansas and the associated rainfall.
Short-term models and observations indicated that the front that
is roughly bisecting Kansas east-west early this morning will move
into northern Oklahoma around mid-day today. It will slowly move
south keeping a northwest-southeast orientation through the
afternoon. By early evening it is expected to pass through the OKC
area. Numerous showers and thunderstorms are expected to form
along and behind the front which is also on the northern periphery
of the strong upper high over northern Texas. By sunrise Friday
the front may extend from south central Oklahoma toward the
northern Texas panhandle. These regions are in a slight risk for
flash flooding given the recent rains. Flood watches are in effect
for most of western, central, and northern Oklahoma and extending
a bit south of the Red River.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 336 AM CDT Thu Jul 1 2021
Widespread showers and storms are likely to be ongoing Friday
morning along and north of a cold front which will be continuing to
slowly move southward during the day Friday. The trend has been
towards a slightly slower frontal progression, with at least chance
PoPs now continuing through much of the day Friday for everywhere
outside of far northern Oklahoma. Chances for showers and storms
will also linger into Saturday for at least far southern Oklahoma
and western north Texas as the front weakens.
Winds will become southeasterly later Saturday into Sunday and
models suggest perhaps some upslope aided convection may fire on the
higher terrain to our west or even in the panhandles Sunday
afternoon. Steering flow is such that it will likely be hard for
this convection to make it very far eastward into our area, but
at least far western Oklahoma may see a chance for storms later in
the day Sunday or Sunday evening. The rest of the area is
expected to stay dry with moderate temperatures for this time of
year.
The early to middle part of next week will feature an upper ridge to
our west with a weakness in the height field lingering across Texas.
At this time it appears the better chances for daily showers and
storm chances will remain to our south and west, but slight chance
PoPs were retained for much of the area given some uncertainty this
far out. Temperatures will remain below average with highs in the
mid 80s each day.
Ware
&&
.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Wed Jun 30 2021
VFR conditions expected this evening and overnight across much of
the area. Exception will be northern Oklahoma, where some
lingering showers/storms may impact WWR/PNC/SWO at beginning of
forecast period. This will be the initial locations to see
additional precip develop Thursday morning as a front begins to
move south through the area. Storms will be prominent through
northern into central sections of Oklahoma tomorrow before higher
chances shifting south by the end of the forecast period. The
storms will be accompanied by MVFR and even a chance of IFR
conditions. South winds will veer to the southwest by mid-morning
and then to the north and northeast behind the front. Speeds
expected to remain below 12kts.
&&
.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 86 69 82 65 / 80 60 50 20
Hobart OK 89 68 82 66 / 60 80 70 30
Wichita Falls TX 93 71 84 69 / 30 60 70 40
Gage OK 85 67 82 65 / 80 70 40 20
Ponca City OK 83 69 83 62 / 70 30 20 0
Durant OK 91 72 87 70 / 70 70 70 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday morning for OKZ006>008-011>030-
034>038.
Flood Watch from this evening through Friday evening for OKZ033.
TX...Flood Watch from this evening through Friday evening for
TXZ083>085.
&&
SHORT TERM...09
LONG TERM....08
AVIATION...30Hazardous weather outlook, Jul 1, 4:28 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 428 AM CDT Thu Jul 1 2021 OKZ004>048-050>052-TXZ083>090-020930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 428 AM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorm chances will increase today and tonight as a cold front moves southward across the area. A few strong storms are possible this afternoon and evening along the front. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding in some locations through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Storm chances gradually shift southward into southern Oklahoma and western north Texas by Friday into the weekend. At least a low chance for thunderstorms will return early next week across portions of the area. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday, especially across southwest Oklahoma and portions of western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:07 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 1, 12:38 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jul 1, 1:02 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant | 3 hr |
| Jul 1, 1:23 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jul 1, 1:27 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 1, 1:31 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 1, 1:36 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 3 hr |
| Jul 1, 1:37 PM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| Jul 1, 2:18 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 6 hr |
| Jul 1, 2:23 PM CDT | Areal Flood Advisory | OUN | Logan | 5 hr |
| Jul 1, 2:51 PM CDT | Special Weather Statement | OUN | Logan | 24 min |
| Jul 1, 3:34 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 1, 3:42 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jul 1, 3:52 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jul 1, 4:23 PM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, McClain | 3 hr |
| Jul 1, 4:50 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Jul 1, 5:39 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jul 1, 5:43 PM CDT | Areal Flood Advisory | OUN | Garvin, Stephens | 3 hr |
| Jul 1, 5:46 PM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 9 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.